Home | Contact
     ISSN 2149-2042
     e-ISSN 2149-4606
 
 
 
Volume : 35 Issue : 1 Year : 2020



Current Issue Archive Popular Articles Ahead of Print




Index














Membership




Applications



 
A Rare Case of Metformin Intoxication with Mortal Course [Medeniyet Med J]
Medeniyet Med J. 2020; 35(2): 175-178 | DOI: 10.5222/MMJ.2020.96641  

A Rare Case of Metformin Intoxication with Mortal Course

Merve Osoydan Satıcı, Abdullah Algın, Gökhan Aksel, Serkan Emre Eroğlu
Department of Emergency Medicine, Umraniye Training and Research Hospital, Istanbul, Turkey

Metformin-associated lactic acidosis is a rare side effect in metformin poisoning.There is conflicting data about mortality rate changing from 3% to 83%.We aimed to discuss a case with lactic acidosis and acute renal failure with progressing mortality due to metformin intoxication. A 33 year-old female patient admitted to emergency department with nausea and vomiting after taking 30 tablets of metformin 1000mg.2th hour of follow-up, patient was observed to develop lactic acidosis which did not recover despite the infusion replacement treatments and hemodialysis,After respiratory failure developed, under mechanical ventilation, cardiac arrest developed at the 48th hour of his admission. It should be remembered that acidosis deepens very quickly and can progress with mortality despite optimal supportive therapy. More specific recommendations and further studies are required for the management and treatment of acute metformin associated lactic acidosis.

Keywords: Metformin, Lactic Acidosis, Intoxication, Acute Kidney Injury


Mortal Seyreden Nadir Bir Metformin İntoksikasyonu Olgusu

Merve Osoydan Satıcı, Abdullah Algın, Gökhan Aksel, Serkan Emre Eroğlu
Ümraniye Eğitim ve Araştırma Hastanesi, Acil Tıp Ana Bilim Dalı, İstanbul

Metformin ile ilişkili laktik asidoz, metformin zehirlenmesinde nadir görülen bir yan etkidir. Mortalite oranı hakkında % 3'ten % 83'e değişen çelişkili veriler mevcuttur. Bu çalışmada metformin zehirlenmesine bağlı laktik asidoz ve akut böbrek yetmezliği gelişen ve mortalite ile sonuçlanan bir olguyu tartışmayı amaçladık. 33 yaşında kadın hasta, 3000 mg metformin içtikten sonra acil servise bulantı ve kusma ile başvurdu. Takibinin 2.saatinde laktik asidoz geliştiği gözlendi, infüzyon replasman tedavilerine ve hemodiyalize rağmen metabolic asidozun derinleştiği görüldü. Solunum yetmezliği gelişen ve mekanik ventilasyon desteği verilen hastada, başvurusunun 48.saatinde kardiyak arrest gelişti. Sonuç olarak metformin zehirlenmesine bağlı gelişen asidozun çok hızlı derinleştiği ve optimal destekleyici tedaviye rağmen mortalite ile ilerleyebileceği unutulmamalıdır. Akut metformin ilişkili laktik asidozun yönetimi ve tedavisi için daha spesifik öneriler ve daha ileri çalışmalara ihtiyaç vardır.

Anahtar Kelimeler: Metformin, Laktik Asidoz, Zehirlenme, Akut Böbrek Hasarı


Merve Osoydan Satıcı, Abdullah Algın, Gökhan Aksel, Serkan Emre Eroğlu. A Rare Case of Metformin Intoxication with Mortal Course. Medeniyet Med J. 2020; 35(2): 175-178

Corresponding Author: Merve Osoydan Satıcı, Türkiye


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar





 

  Copyright © 2019 MEDJ All Rights Reserved